MAUDE Adverse Event Report: CARDINAL HEALTH FOLY CATH 100 SLCON 5CC 18FR; CATHETER, RETENTION TYPE, BALLOON

CARDINAL HEALTH FOLY CATH 100 SLCON 5CC 18FR; CATHETER, RETENTION TYPE, BALLOON
Model Number 8887605189
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the conical end of the catheter was missing.Per customer, the catheter was put into the patient, and it was during surgery that they noticed that conical end was missing.The surgeon removed the catheter from the patient and put another one in, to complete the surgery.The surgeon did several manipulations to find the end of the catheter in the abdomen but without success and to complete the surgery he did a cystoscopy and found nothing either.The customer further stated that maybe there was no conical end before the insertion, but they cannot confirm it.Additional information was received and stated that the patient had robotic radical prostatectomy surgery and during the surgery they noticed that conical end of the catheter was missing.The cystoscopy procedure was performed to find the missing conical end, because this procedure is not usually done after a prostatectomy.Per customer, at the time of the incident the patient was doing fine.
 
Additional Manufacturer Narrative
Initial reporter e-mail: (b)(6).An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The product was manufactured on 06-feb-2020.Two pictures were provided for analysis.Upon reviewing the pictures, the reported issue was confirmed.One used sample was received for the evaluation.Upon visual and functional evaluation, missing tip was observed.Tests were carried out to replicate the reported issue.The tests showed a manipulated part which was what placed under the fuji sealing machine.The sealer concavely cuts the catheter and causes damage to the pouch.Through the test, it was seen that the catheter was cut / torn off one millimeter above where the tip is molded.Therefore, the tip did not come off the point of union / molding.The issue cannot be determined as a manufacturing issue since all the pieces are 100% examined.The probable root cause could be related to catheter manipulation.Based on the investigation performed, no definitive root cause could be determined.A quality alert will be issued to notify the personnel about the reported issue.This complaint will be used for tracking and trending purposes.

Brand Name
FOLY CATH 100 SLCON 5CC 18FR
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16246280
Report Number1282497-2023-10729
Device Sequence Number6605675
Product Code EZL
UDI-Device Identifier20884521016702
UDI-Public20884521016702
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8887605189
Device Catalogue Number8887605189
Device Lot Number2003113
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown